MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number ZNGRS180HS
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a zinger guidewire in a moderately tortuous lesion.There was no damage noted to packaging.There were no issues noted when removing the device from the packaging.The device was not inspected.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Excessive force was not used during insertion/delivery.It is reported that the guidewire became stuck in the electrode of another device in use at the time and after removal from the patient it was noted that a portion of the zinger device detached in vivo and remains in the patient.No patient injury is reported.
 
Additional Manufacturer Narrative
The procedure was performed via the vena subclavia.No attempt to remove the detached portion of the zinger wire was made as it broke during removal of the wire out of the attain device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: the picture provided shows two devices in the anatomy on the left and what looks like possibly a tip portion of a guide wire tip in a figure 8 on the right side of the image.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: as received the distal end of the guide wire is missing, the coil wire unraveled in a distal direction.The core wire is broken, and the distal end of the wire and coil wire are missing.The core wire is broken approx 27.5 cm from the distal bond joint indicating approx 2 cm of the distal end of the wire (including distal bond and tip) is missing.The wire is bent 90 degrees, 15cm distal to the proximal bond.The proximal bond is stretched in a distal direction.The broken end of the core wire shows a curve.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7117063
Report Number1220452-2017-00135
Device Sequence Number19115355
Product Code DQX
UDI-Device Identifier20643169452576
UDI-Public20643169452576
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2019
Device Catalogue NumberZNGRS180HS
Device Lot NumberG16A06224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer01/02/2018
03/21/2018
05/11/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/29/2018
04/17/2018
06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR